Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 22, 2014, 09:31:08 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631433
  • Total Topics: 47799
  • Online Today: 242
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Happy New Year and new labs  (Read 859 times)

0 Members and 1 Guest are viewing this topic.

Offline Stlguy1976

  • Member
  • Posts: 37
Happy New Year and new labs
« on: January 12, 2013, 01:18:53 AM »
Happy New Year!  I hope everyone is off to a great start to the new year. 

Latest labs were pretty uneventful - CD4 237 and still UD. 

Cholesterol was still high but slightly improved.  No meds for this yet so have to keep working on it.  Doc said with meds may not be able to get it in to an acceptable level. 

Question for those who know more then me - I am on Atripla which I understand can elevate cholesterol levels - are all meds this way?  Just curious - not really interested in switching meds at this point because things are going really well but I guess that could be an option...
Diagnosed: October 4, 2011
11/2/11 - CD4 21 2% VL 1,200,000 (started Atripla)
12/16/2011 - CD4 207 13% VL???
03/14/2012- CD4 148 11% VL UD
06/13/2012 - CD4 230 12% VL UD
09/27/2012 - CD4 220 13% VL
1/2/2013 - CD4 237 12% VL UD
4/27/2013 - CD4 251 12% VL 290
6/26/2013 - CD4 256 15% VL UD
6/26/2013 switched to Complera
10/16/2013 - CD4 278 15% VL UD?
1/18/2014 - CD4 308 VL UD

Offline Hellraiser

  • Member
  • Posts: 4,136
  • Semi-misanthropic
Re: Happy New Year and new labs
« Reply #1 on: January 12, 2013, 09:31:16 AM »
Not all meds will raise your cholesterol, no.  Each medication has a different side effect profile.  You would really only want to change if there were a side effect you simply couldn't live with.  If your cholesterol rages out of control your doctor may want to swap you to another medication that won't have that same side effect.  Most doctors however seem to be loathe to swap off of any medication that is working.

Offline mikeyb39

  • Member
  • Posts: 921
Re: Happy New Year and new labs
« Reply #2 on: January 12, 2013, 09:32:18 AM »
Hi Stiguy,
i'm on different medicatiion, i was taking Atripla at first, but switched.  My cholesterol is little high too, so im in the same boat as yourself.  Trying to work on it before having to take a med.

My doctor said just about all the meds have a potential to increase your cholesterol.  I get one more test before he slaps another med on me.  So i'm hitting the gym more and trying to cut out certain things.  Trying the Fibre, Fish oil.
11/02/2010  cd4-251, vl-591000
12/09/2010  started Atripla
02/18/2011  cd4-425, vl-800
06/10/2011  cd4-447, vl-70
10/10/2011  cd4-666, vl-80
01/05/2012  swiched med (prezista,norvir ,isentress, )
02/10/2012  cd4-733, vl-UD  Viread removed
06/10/2012  cd4-614, vl-UD
12/14/2012  cd4-764, vl-UD
09/01/2013  cd4-785, vl-UD
03/06/2014. cd4- 1078, VL-UD

Offline Hellraiser

  • Member
  • Posts: 4,136
  • Semi-misanthropic
Re: Happy New Year and new labs
« Reply #3 on: January 12, 2013, 09:36:11 AM »
Eric on here tends to believe that Nevirapine actually lowers cholesterol?  He's the resident guru on Nevirapine so I would ask him for more information although I'm pretty sure he already has a very lengthy thread on the subject.

Offline phildinftlaudy

  • Member
  • Posts: 2,959
  • sweet Ann what you think babe...
Re: Happy New Year and new labs
« Reply #4 on: January 12, 2013, 09:59:49 AM »
I've been on Atripla for about 3 years... I haven't had any problem with cholesterol, but can't say the same about triglycerides..... Doc put me on Lopid for that (2 times a day)

I also agree that most docs are reluctant to switch you to a different ARV, if the current one is working and if benefits are still outweighing any adverse side effects.

Why does your doc feel that there is no medication he/she can put you on to directly address the cholesterol issue?

September 13, 2008 - diagnosed +
Labs:
Date    CD4    %   VL     Date  CD4  %   VL
10/08  636    35  510   9/09 473  38 2900  12/4/09 Atripla
12/09  540    30    60   
12/10  740    41  <48   
8/11    667    36  <20  
03/12  1,041  42  <20
05/12  1,241  47  <20
08/12   780    37  <20
11/12   549    35  <20
02/12  1,102  42  <20
11/12   549    35  <20

Offline Stlguy1976

  • Member
  • Posts: 37
Re: Happy New Year and new labs
« Reply #5 on: January 13, 2013, 04:00:17 PM »
Thanks for the responses. 

Phil - I was referring to the atripla - He just had commented that with being on Atripla I may not be able to get it under control on its own.  He does want to put me on cholesterol meds if we cannot improve it. 

I guess the question i put out there was more out of curiosty and what other have encoutered. 
Diagnosed: October 4, 2011
11/2/11 - CD4 21 2% VL 1,200,000 (started Atripla)
12/16/2011 - CD4 207 13% VL???
03/14/2012- CD4 148 11% VL UD
06/13/2012 - CD4 230 12% VL UD
09/27/2012 - CD4 220 13% VL
1/2/2013 - CD4 237 12% VL UD
4/27/2013 - CD4 251 12% VL 290
6/26/2013 - CD4 256 15% VL UD
6/26/2013 switched to Complera
10/16/2013 - CD4 278 15% VL UD?
1/18/2014 - CD4 308 VL UD

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.